Skip to content
My WebMD Sign In, Sign Up
Triceps Tremors
avatar
Runrboy2 posted:
Nightime triceps tremors have been awakening me for months; it started out in the right arm, anterior (exterior?) tricep muscle and has now spread to the left arm. Sometimes they ripple and twitch when I'm awake. I had increased my tricep workouts, most notably on a weight-assisted dip machine, prior to the onset of these tremors and have continued this exercise once or twice a week. Onset was about 3 months ago; the left arm started twitching in the last week.
Any ideas?
Reply
 
avatar
Louise_WebMD_Staff responded:
You really need to see a doctor as muscle twitches (especially ones that wake you at night) can be an early sign of some serious disorders.It might be an overtraining thing...but you really want to make sure to get other causes ruled out first. Let us know what you learn.
~Louise
 
avatar
bren_bren replied to Louise_WebMD_Staff's response:
Hi Louise! And Doc's:

I'm new to this board and I'm curious about your response to runrboy2's post and what disorders you think could be a cause?

I also have tremors when I am at rest. I have chronic pelvic/leg/lumbar pain and take a variety of med's: Neurontin 900mgs, Fentanyl patch 100mcg's, Roxicodone 15mgs 4xday, and Celexa 40mgs...

I listed all the meds because ?maybe? they could be the culprit?

My tremors wake me up too. It's very different from myoclonic spasms, since it happen while I am at rest AND while I sleep. Yesterday I had a strange thing happen: lying on my back (asleep) I jerked up to a sitting position (felt like an electric shock) with my fists clenched and chest irritation (I have costochondritis). All of my limbs and even my tummy, will get this electric impulse and cause tremors and twitches. What is this??? Is it similar to what Runrboy2 is going through with his overworked muscles?? Is it relative to strain? Or medications?
Could you elaborate on any disorders?


Thanks for your time, B
 
avatar
Louise_WebMD_Staff replied to bren_bren's response:
You need to talk to your doctor about it since it could be the medications. You can look them up on the Drugs and Treatments Library and see if any of them list tremors as a side effect. When you go to the side effect tab, be sure to click the link at the bottom of the paragraph that says "Does ____ have any side effects?" That will bring up a fuller list of side effects. Many medications do cause tremors and twitches.

Some conditions that cause tremors are ALS, Parkinson's and even liver problems. Here is a link to more information on tremors and their causes .

Definitely get checked out by your doctor--call today because yours sounds a bit different. Your doctor will be able to review your medications, health history, examine you and order proper tests. You definitely don't want to spend time worrying yourself needlessly looking it up on the internet.
~Louise


Helpful Tips

My Easy Fix
I went through ALL the treatments, physical therapy, steroid injections, different shoes, "the boot"...none of it worked. Then, I had a ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Sports Medicine Center